Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is low blood pressure caused by narrow blood vessel diameter?

Is low blood pressure caused by narrow blood vessel diameter and lack of exercise? I m often dizzy, light headed, with a headache . I know I have narrow vessels, what should I do to get my blood pumping if low blood pressure is the case? Exercise, yes, but what types?
Thu, 8 Sep 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Medical Topics
General & Family Physician 's  Response
Hello tuhina;
welcome to HealthcareMagic
Low blood pressure is not a disease and it can be commonly caused by low intake of water and fluids if you are not having disease;blood loss;it is called hypovolaemia.The narrow or wide blood vessels depend upon the physical built up of a person and it does not affect the blood pressure.So increase the intake of water and even you can take electrolyte powder added to the water and your blood pressure will become normal.As for the reason of being light headed you can get your haemoglobin to rule out anaemia which can be another reason of dizziness or weakness.
Thanks
I find this answer helpful
  User's Response
mitsuo's  Response
Yes, narrowing is an aging process, but it is accelerated by using too much fatty diet, or sugar, so it can cause an early narrowing of blood vessels. Lack of exercise does not burn fat/cholestrol/sugar in your blood and result is increase in weight, also termed as obesity. The combined action of the above factors results in premature hypertension, heart disease and kidneys and brain. SO DO PHYSICAL MORE AND BURN YOUR CALORIES, AND EAT A HEALTHY DIET. The cause of dizziness can be evaluated by your doctor after checking your BP and running a couple of blood tests, depending on age and family history. The best exercise is walking as much as possible, however your doctor can guide you about the nature of exercise, keeping you age, height and weight in view. Don't go for drastic measures as they will be harmful. Hope answered your question.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I HAVE BEEN HAVING A FLUTTERING FEELING IN THE UPPER PART OF MY STOMACH , AT TIMES IT TAKES MY BREATH AWAY CAUSING ME TO ALMOST BLACK OUT. THE FLUTTER FEELING FEELS LIKE IT IS GOING UP TO MY THROAT . WENT TO A GI DOCTOR AND JUST GAVE ME PRILOSEC , NOT HELPING. IT IS PROGRESSIVELY HAPPING MORE OFTEN. TRY TO NARROW DOWN WHEN IT HAPPENS TO SOMETHING I AM DOING. BUT IT SEEMS TO BE HAPPING NOW ALMOST THE WHOLE DAY OF AND ON. I DO HAVE LOW LOW BLOOD PRESSURE . TOOK YESTERDAY AND IT WAS 89/68. TODAY WAS 103/75

doctor1 MD

Hi, I have been running a low grade temp and very low blood pressure 88/50 all week. I have small vessel heart disease, but has been under control w/diet, exercise and meds; although I haven t been able to exercise for 3 weeks. I just feel awful and can t seem to get up my energy level. Any suggestions? p.s. in the past, my heart doc has told me to eat something very very salty to get my blood pressure up as I tend to be hyptensive (110/70-100/60) Thank you!

doctor1 MD

Can low blood pressure cause headaches ?

Recent questions on  Hypertension

doctor1 MD

i am a 250lb, 6'8", 37yr old male with high blood pressure who just had intense sex with my 23yr old girlfriend of 2 years, and after sex i had a little blood coming out the head of my penis. I used the bathroom to "clean the system" and there was blood. Not to mention my right side of my stomach down to my scrotum is hurting bad! there is a buldging vein on my scrotum where the pain is... What should i do???

doctor1 MD

dear doctor,
I am on high bp medicine alprex am one daily and one naxium 40 for haital hernia. apart from this I am taking half tab for bhp. I take 2 pegs of whisky on regular basis to help me forget my past. for the last two years i am troubled with ed and I am very very sad for that. what should I do:

doctor1 MD

Hello, my name is Dianne. I have suffered from hypertension for over 6 years. Several medications did not work. My right kidney was removed in November of last year. My bp came down. I am now on only 200 mg of labatalol 2 times daily. I has been increasing. About two weeks ago I experienced and was treated for bronchitis with Z-pack then started Cipro three days ago. However, I am extremely out of breathe now and have muscle pain from my upper neck to my lower back. It feels as though I am bruised to the point I cant even wear a bra. I have tightness in my chest just to the left side. I also feel very tired and have been unable to work because of this and have gained 6 pounds in just a weeks time. Could this possibly be from my kidney. The last test showed 74% function of the remaining kidney. That was in January, It took two er visits with the chest pain for them to say it was bronchitis.

doctor1 MD

i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...